MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the burr was stuck in lesion.The target lesion was located in the severely calcified left anterior descending artery.A 2.00mm rotalink burr was selected for use.During the procedure, it was noted that the burr stuck in the lesion and the speed dropped significantly.A guidezilla ii was used against the lesion to remove the entire system and the procedure was completed with another of the same device.There were no complications reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1.Initial reporter address (b)(6).Device evaluated by manufacturer: returned product consisted of the rotablator rotalink burr catheter.The handshake connection, sheath, coil, burr and annulus were visually examined.Inspection of the device did not identify any damages or defects.The advancer used in the procedure was not returned; analysis was performed using a test rotapro advancer.When the rotapro advancer was connected to the returned burr catheter and the rotapro console control system and the knob switch [ablation button] was pressed, the burr catheter was able to reach and maintain optimal rpm with no resistance or issues.Product analysis could not confirm the reported events, as the returned burr catheter was able to reach and maintain optimal rpm with no resistance or issues with a test advancer.Clinical circumstances were unable to be replicated.
 
Event or Problem Description

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16504470
Report Number2124215-2023-10035
Device Sequence Number20398098
Product Code MCX
UDI-Device Identifier08714729126881
UDI-Public08714729126881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0028227104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight84 KG